Taiwanese Journal of Mathematics

K-CYCLIC EVEN CYCLE SYSTEMS OF THE COMPLETE GRAPH

Shung-Liang Wu and Dung-Ming Lee

Full-text: Open access

Abstract

An $(m_{1},\ldots,m_{r})$-cycle is the union of edge-disjoint $m_{i}$-cycles for $1\le i\le r$. An $(m_{1},\ldots,m_{r})$-cycle system of the complete graph $K_{v}$, $(\pmb{V},\pmb{C})$, is said to be $k$-cyclic if $\pmb{V}=Z_{v}$ and for $k\in Z_{v}$, $C+k\in \pmb{C}$ whenever $C\in \pmb{C}$. Let $m_{i}$ ($1\le i\le r$ ) be even integers ($\gt 2$) and let $\sum_{i=1}^{r}m_{i}=m=ks$ with $\gcd(k,s)=1$ and $k$ odd. Suppose $v$ is the least positive integer such that $v(v-1)\equiv0\pmod{2m}$ and $\gcd(v,m)=k.$ In this paper, it is proved that if there is a $k$-cyclic $(m_{1},\ldots,m_{r})$-cycle system of order $v$, then for any positive integer $p$, a $k$-cyclic $(m_{1},\ldots,m_{r})$ cycle system of order $2pm+v$ exists. As the main consequence of this paper, the necessary and sufficient conditions for the existence of a $k$-cyclic $(m_{1},\ldots,m_{r})$-cycle system of order $v$ with $m_{i}$ even and $\sum_{i=1}^{r}m_{i}\le20$ are given.

Article information

Source
Taiwanese J. Math., Volume 12, Number 1 (2008), 137-149.

Dates
First available in Project Euclid: 21 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500602493

Digital Object Identifier
doi:10.11650/twjm/1500602493

Mathematical Reviews number (MathSciNet)
MR2387109

Zentralblatt MATH identifier
1177.05096

Subjects
Primary: 05C70: Factorization, matching, partitioning, covering and packing

Keywords
cyclic cycle system

Citation

Wu, Shung-Liang; Lee, Dung-Ming. K-CYCLIC EVEN CYCLE SYSTEMS OF THE COMPLETE GRAPH. Taiwanese J. Math. 12 (2008), no. 1, 137--149. doi:10.11650/twjm/1500602493. https://projecteuclid.org/euclid.twjm/1500602493


Export citation

References

  • B. Alspach and H. Gavlas, Cycle decompositions of $K_{n}$ and $K_{n}- I$, $J$. Combin. Theory, Ser., B 81 (2001), 77-99.
  • M. Buratti and A. Del Fra, Existence of cyclic $k$-cycle systems of the complete graph, Discrete Math., 261 (2003), 113-125.
  • M. Buratti and A. Del Fra, Cyclic Hamiltonian cycle systems of the complete graph, Discrete Math., 279 (2004), 107-119.
  • D. Bryant, H. Gavlas, and A. Ling, Skolem-type difference sets for cycle systems, The Electronic Journal of Combinatorics, 10 (2003), 1-12.
  • H.-L. Fu and S.-L. Wu, Cyclically decomposing the complete graph into cycles, Discrete Math., 282 (2004), 267-273.
  • A. Kotzig, Decompositions of a complete graph into $4k$-gons. (Russian) Mat.-Fyz. Casopis Sloven. Akad. Vied, 15 (1965), 229-233.
  • R. Peltesohn, Eine Löung der beiden Heffterschen Differenzenprobleme, Compositio Math., 6 (1938), 251-257.
  • A. Rosa, On cyclic decompositions of the complete graph into $(4m + 2)$-gons, Mat. Fyz. Casopis Sloven. Akad. Vied, 16 (1966), 349-352.
  • A. Rosa, On cyclic decompositions of the complete graph into polygons with odd number of edges (Slovak), Časopis Pěst. Mat., 91 (1966), 53-63.
  • M. ŠS ajna, Cycle decompositions \expandafter\romannumeral3: Complete graphs and fixed length cycles, J. Combin. Des., 10 (2002), 27-78
  • A. Vietri, Cyclic $k$-cycle system of order $2km+k$; a solution of the last open cases, J. Combin. Des., 12 (2004), 299-310.
  • S.-L. Wu and H.-L. Fu, Cyclic $m$-cycle systems with $m\le 32$ or $m = 2q$ with $q$ a prime power, J. Combin. Des., 14 (2006), 66-81.
  • S.-L. Wu and H.-L. Fu, Maximum cyclic 4-cycle packings of the complete multipartite graph, J. Combin. Optimization, to appear.
  • S.-L.Wu, Even $(m_{1},m_{2}, \ldots,m_{r})$-cycle systems of the complete graph, Ars Combin., 70 (2004), 89-96.